MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k160884.Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As originally reported, during an unknown procedure to treat peripheral arterial occlusive disease, involving a patient of unknown age and gender, two (other manufacturer's) wire guides were not successfully introduced into a cxi support catheter.The device was reportedly flushed prior to wire insertion.Upon analysis of the returned complaint device on (b)(6) 2019, investigators encountered resistance upon attempted wire guide insertion, and observed green material being ejected from the catheter along with the wire.What appeared to be part of the inner lumen of the catheter was also protruding from the distal tip of the device.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Original description of event: as originally reported, during an unknown procedure to treat peripheral arterial occlusive disease, involving a patient of unknown age and gender, two (other manufacturer's) wire guides were not successfully introduced into a cxi support catheter.The device was reportedly flushed prior to wire insertion.Upon analysis of the returned complaint device on 07jun2019, investigators encountered resistance upon attempted wire guide insertion, and observed green material being ejected from the catheter along with the wire.What appeared to be part of the inner lumen of the catheter was also protruding from the distal tip of the device.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use, quality control, and manufacturing instructions, as well as a visual inspection and functional test of the complaint device was conducted during the investigation.The visual inspection of the complaint device confirmed that one used cxi-2.6-18-150-p-ns-0 catheter was returned.A.018" wire was inserted, and resistance was met.When wire was removed there was an unknown (possibly green) substance on the wire.There was also a clear unknown substance on the tip of the catheter that was able to be removed.The wire could be inserted into the endhole (distal tip) but rested in the opening and would not advance.The wire was able to be inserted through the proximal hub to the tip of catheter but would not exit the tip.The unknown material was evaluated under amplified camera imaging and was found to be a grey color and had a shaved appearance.Based on the evaluation, the shaved unknown material was likely from a wire guide scraping while the attempt was made to pass the wire guide through the hub.Also, of note, the sample wire guide used had a floppy proximal end, which could not be advanced into the hub.The stiff distal end could be inserted into the hub.A document-based investigation evaluation was performed.One nonconformance was noted; however, the device was scrapped and not replaced.Two other complaint were found for this lot number; however, they were not related to this failure mode.Review of manufacturing and quality control instructions revealed that there is no evidence to suggest a gap in the manufacturing process.The ifu for this device states: ¿under fluoroscopic guidance, introduce the catheter into the vascular system using standard techniques¿ and ¿upon removal from package, inspect the product to ensure no damage has occurred¿.Based on inspection of the complaint device and results of the investigation, investigation has concluded that a root cause for this event cannot be determined; although, it is possible that the event is the result of user handling during insertion of the initial wire guide into the catheter.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8684219
Report Number1820334-2019-01325
Device Sequence Number2260237
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)210803(10)9067069
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2021
Device Model NumberG50001
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Device Lot Number9067069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date04/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 ASAHI WIRES- 0.014 INCH; 2 ASAHI WIRES- 0.014 INCH